Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Schur functors and dominant dimension


Authors: Ming Fang and Steffen Koenig
Journal: Trans. Amer. Math. Soc. 363 (2011), 1555-1576
MSC (2010): Primary 16G10, 13E10
DOI: https://doi.org/10.1090/S0002-9947-2010-05177-3
Published electronically: October 15, 2010
MathSciNet review: 2737277
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The dominant dimension of an algebra $ A$ provides information about the connection between $ A\textrm{-mod}$ and $ B\textrm{-mod}$ for $ B=eAe$, a certain centralizer subalgebra of $ A$. Well-known examples of such a situation are the connection (given by Schur-Weyl duality) between Schur algebras and group algebras of symmetric groups, and the connection (given by Soergel's 'Struktursatz') between blocks of the category $ \mathcal O$ of a complex semisimple Lie algebra and the coinvariant algebra. We study cohomological aspects of such connections, in the framework of highest weight categories. In this setup we characterize the dominant dimension of $ A$ by the vanishing of certain extension groups over $ A$, we determine the range of degrees, for which certain cohomology groups over $ A$ and over $ eAe$ get identified, we show that Ringel duality does not change dominant dimensions and we determine the dominant dimension of Schur algebras.


References [Enhancements On Off] (What's this?)

  • 1. K. Akin, Extensions of symmetric tensors and alternating tensors, J. Algebra 121 (1989), 358-363. MR 992770 (90d:20021)
  • 2. M. Auslander, I. Reiten, S.O. Smalø, Representation Theory of Artin Algebras, Cambridge University Press, Cambridge, 1995. MR 1314422 (96c:16015)
  • 3. M. Auslander and O. Solberg, Relative homology and representation theory III. Cotilting modules and Wedderburn correspondence. Comm. Algebra 21 (1993), no.9, 3081-3097. MR 1228753 (94k:16010c)
  • 4. D.J. Benson, Representations and cohomology I. Basic representation theory of finite groups and associative algebras, Cambridge Studies in Advanced Mathematics 30, Cambridge University Press, Cambridge, 1991. xii+224 pp. MR 1110581 (92m:20005)
  • 5. J. Brundan, R. Dipper and A. Kleshchev, Quantum linear groups and representations of $ {\rm GL}\sb n(F\sb q)$, Mem. Amer. Math. Soc. 149 (2001), no.706, viii+112 pp. MR 1804485 (2002h:20013)
  • 6. E. Cline, B.J. Parshall and L.L. Scott, Finite dimensional algebras and highest weight categories, J. Reine Angew. Math. 391 (1988), 85-99. MR 961165 (90d:18005)
  • 7. V. Dlab and C.M. Ringel, Quasi-hereditary algebras, Illinois J. Math. 33 (1989), 280-291. MR 987824 (90e:16023)
  • 8. V. Dlab and C.M. Ringel, The module theoretical approach to quasi-hereditary algebras, London Math. Soc. Lecture Notes Series 168 (1992), 200-224. MR 1211481 (94f:16026)
  • 9. S. Donkin, On tilting modules for algebraic groups. Math. Z. 212 (1993), no.1, 39-60. MR 1200163 (94b:20045)
  • 10. S. Donkin, The $ q$-Schur algebra, Cambridge University Press, Cambridge, 1998. MR 1707336 (2001h:20072)
  • 11. S.R. Doty, K. Erdmann and D.K. Nakano, Extensions of modules over Schur algebras, symmetric groups and Hecke algebras, Algebras and Representation Theory 7 (2004), 67-100. MR 2046956 (2005e:20004)
  • 12. S.R. Doty and D.K. Nakano, Relating the cohomology of general linear groups and symmetric groups. In: Modular representation theory of finite groups, (Charlottesville, VA, 1998), 175-187, de Gruyter, Berlin, 2001. MR 1889344 (2003a:20074)
  • 13. M. Fang, Schur functors on $ \mathrm{QF}$-3 standardly stratified algebras, Acta Mathematica Sinica, English Series 24 (2008), no.2, 311-318. MR 2383358 (2009b:16027)
  • 14. V. Franjou, E.M. Friedlander, A. Scorichenko and A. Suslin, General linear and functor cohomology over finite fields, Ann. of Math. (2) 150 (1999), 663-728. MR 1726705 (2001b:14076)
  • 15. J.A. Green, Polynomial representatitions of $ GL_ n$, Lecture Notes in Mathematics 830, Springer-Verlag, New York, 1980. MR 606556 (83j:20003)
  • 16. D.J. Hemmer and D.K. Nakano, Specht filtration for Hecke algebras of type $ A$, J. London Math. Soc. 69 (2004), no.2, 623-638. MR 2050037 (2005f:20025)
  • 17. G.D. James, The decomposition of tensors over fields of prime characteristic, Math. Z. 172 (1980), 161-178. MR 580858 (81h:20015)
  • 18. A. Kleshchev and D.K. Nakano, On comparing the cohomology of general linear and symmetric groups, Pacific J. Math. 201 (2001), 339-355. MR 1875898 (2002i:20063)
  • 19. S. Koenig, I.H. Slungård and C.C. Xi, Double centralizer properties, dominant dimension and tilting modules, J. Algebra 240 (2001), 393-412. MR 1830559 (2002c:16018)
  • 20. V. Mazorchuk and S. Ovsienko, Finitistic dimension of properly stratified algebras, Adv. Math. 186 (2004), 251-265. MR 2065514 (2005c:16012)
  • 21. Y. Miyashita, Tilting modules of finite projective dimension, Math. Z. 193 (1986), 113-146. MR 852914 (87m:16055)
  • 22. K. Morita., Duality in $ \mathrm{QF}$-3 Rings, Math. Z. 108 (1969), 237-252. MR 0241470 (39:2810)
  • 23. B. Müller, The classification of algebras by dominant dimensions, Canad. J. Math. 20 (1968), 398-409. MR 0224656 (37:255)
  • 24. D.K. Nakano, Some recent developments in the representation theory of general linear and symmetric groups, in Representations and Quantizations, Proceedings of the International Conference on Representation Theory (Shanghai, China), Springer-Verlag, 2000, 357-374. MR 1802183 (2001k:20097)
  • 25. C.M. Ringel, The category of modules with good filtrations over a quasi-hereditary algebra has almost split sequences, Math. Z. 208 (1991), 209-223. MR 1128706 (93c:16010)
  • 26. W. Soergel, Kategorie $ \mathcal{O}$, perverse Garben und Moduln über den Koinvarianten zur Weylgruppe, J. Amer. Math. Soc. 3 (1990), 421-445. MR 1029692 (91e:17007)
  • 27. Y. Suzuki, Dominant dimension of double centralizers, Math. Z. 122 (1971), 53-56. MR 0289582 (44:6770)
  • 28. H. Tachikawa, On dominant dimensions of $ \mathrm{QF}$-3 algebras, Trans. Amer. Math. Soc. 112 (1964), 249-266. MR 0161888 (28:5092)
  • 29. H. Tachikawa, Double centralizers and dominant dimensions, Math. Z. 116 (1970), 79-88. MR 0265407 (42:317)
  • 30. H. Tachikawa, Quasi-Frobenius rings and generalizations. QF-3 and QF-1 rings (Notes by Claus Michael Ringel), Lecture Notes in Mathematics 351, Springer-Verlag, Berlin-New York, 1973. MR 0349740 (50:2233)
  • 31. B. Totaro, Projective resolutions of representations of $ {\rm GL}(n)$, J. Reine Angew. Math. 482 (1997), 1-13. MR 1427655 (98h:20080)
  • 32. K. Yamagata: Frobenius algebras, in Handbook of algebra, Vol.1, North-Holland, Amsterdam 1996, 841-887. MR 1421820 (97k:16022)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 16G10, 13E10

Retrieve articles in all journals with MSC (2010): 16G10, 13E10


Additional Information

Ming Fang
Affiliation: Institute of Mathematics, Chinese Academy of Sciences, Beijing 100190, People’s Republic of China
Email: fming@amss.ac.cn

Steffen Koenig
Affiliation: Mathematisches Institut, Universität zu Köln, Weyertal 86-90, 50931 Köln, Germany
Address at time of publication: Institut für Algebra und Zahlentheorie, Universität Stuttgart, Pfaffenwaldring 57, 70569 Stuttgart, Germany
Email: skoenig@math.uni-koeln.de

DOI: https://doi.org/10.1090/S0002-9947-2010-05177-3
Keywords: Schur functor, dominant dimension, quasi-hereditary algebra
Received by editor(s): December 3, 2008
Received by editor(s) in revised form: July 28, 2009
Published electronically: October 15, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society